Doctor insights on:
Is There An Over The Counter Drug That Will Cause A Rapid Decrease In Blood Pressure
Blood pressure is a measurement of the force placed on the blood vessels and is comprised of the "systolic" pressure (the top number on a blood pressure meter) which is the peak pressure when the heart is pumping, and the "diastolic" pressure (the bottom number on a blood pressure meter) which is the pressure during the resting phase ...Read more
Physiology >>> Drugs: Rx meds (tools which influence body behavior in some way) outcome depends mostly on situation before. ↑ BP due to constricting arterioles, body wide, with same cardiac output. BP meds either ↓ heart output (not good) or, in some way, ↓ arteriole constriction, despite orders from brain (anger, frustration, fear +/- pain) to the contrary. Erection requires enough ↑ blood flow to penis, else no go. ...Read more
Out of clonidine, hydralozine, amalodipine, coreg (carvedilol) and losartan. Which is the high blood pressure drug would most likely cause erectile dysfunction?
Of the drugs listed: clonidine is the only one commonly associated with ED unless diuretics are involved. However, other factors may play a role: uncontrolled BP, elevated lipid levels (cholesterol, LDL, triglycerides), emotional factors, insulin resistance/diabetes. The dose of drug is important factor: higher doses may cause problems whereas lower doses do not. Some supplements may also be involved. ...Read more
Rash/hives from drug/sun interaction. I take hydrochlorathiazide for high blood pressure and had too much sun exposure last week. I've now been itching for the past 7 days on arms, legs, and back. I've been treating with over-the-counter cortizone cream,
You: You have phototoxic dermatitis from taking hct and exposing to sun. You should wear a sunscreen when sun exposed at all times. For now you can try Benadryl (diphenhydramine) or a non-sedating antihistamine like Cetirizine and if no better see your doctor, there are other medicines that can be used to clear this. Remember to use sunscreen everytime, and apply frequently when outside. ...Read more
Depends on you: An erection relies on blood flow and pressure, thus all blood pressure medications can in theory cause ed. However, the beta blocker family has been the most notorious for causing these issues, but it is also one of the classes of pressure medications which contributes to the health of the heart. Even within the class, there are variations. Talk to your physician about your concerns to try options. ...Read more
What would cause blood pressure to be relatively normal in the morning, but then gradually increase?
Several things: Probably the most common cause is that people who take meds to lower their BP and take them in the morning have their meds wear off during the day. Another cause is eating salty food for breakfast or lunch (salt on your eggs? Bacon?). Activity, stress, and fatigue can raise BP later in the day. You are likely most relaxed shortly after getting up. There is a normal diurnal variation in BP as well. ...Read more
What are the causes of blood pressure to fluctuate many times during the day from "high" to relatively "normal"?
Not unusual: The blood pressure even when normal varies from minute to minute even. It is not uncommon for a patient in the dr.'s office to have a high blood pressure when that patient first comes in and for it to be lower later. Stress and activity will effect it. It is normal for the blood pressure to go up during and right after exertion. Some patients have more labile BP than others. ...Read more
My gf has a blood pressure 50/70 from her childhood. Is this normal. Will it not cause any prob in near future. Shall I marry her. Please ans me details?
Difficult question: Blood pressure is not "unstable." it is a physiologic response to a multitude of factors. Blood pressure that varies "wildly" may indicate disorders associated with neurohormonal dysregulation and may be investigated with blood chemistry and noninvasive testing. Often the cause is anxiety and / or the medications (including alcohol) we take. ...Read more
Many things. . .: There are many ways to increase blood pressure (BP) such as stress & anxiety. Excess salt in one's diet can do so, too. Common over-the-counter medications such as decongestants can also increase one's BP. Smoking can temporarily increase BP while putting you at risk for many other issues. Obesity & lack of exercise don't help either. In fact, losing weight via exercise can decrease BP naturally. ...Read more
- Talk to a doctor online
- Is there any over the counter medicine for high blood pressure?
- What over-the-counter drugs can cause you to miscarry?
- Can over-the-counter cold medicine cause a rapid heart rate in a first grader?
- Over the counter drugs to terminate pregnancy
- Most lethal drugs over the counter
- Over the counter drugs to increase lactation
- Over the counter sinus pressure medicine
- What is the best over-the-counter fertility drug?
- Over the counter drugs for std